Wellbutrin with clonazepam

Posted by jadillow @jadillow, Feb 5, 2019

Hey all. I have been on Wellbutrin 300mg for about 6-7 months. It does not seem to do anything for me. Recently I have had many issues that I thought were heart related but those have all been checked by doctor

I went to a new doctor and he thinks my anxiety is making this issue bad. I agree. He prescribed me .5mg clonazepam and told me to stop Wellbutrin immediately. I have always heard ton tapper off. Is this correct? And if not, can I take both together?

Liked by susan2018

Hi, @jadillow, that is unfortunate that in the last 6-7 months bupropion (Wellbutrin) does not seem to do anything for you, and you are also having issues that appear to be heart-related. I would feel frustrated in that situation.

You are wise to be wary about the process of tapering off one medication and bringing on another in combination with the one you are tapering off of. I'd like to bring in a few members who have talked about buproprion (Wellbutrin) to get their thoughts on the immediate quitting of this medication, plus the combination of buproprion (Wellbutrin) and clonazepam like @elained @suecreader @merpreb @jbp26 @jeff49 @susan2018 @jakedduck1.

@jadillow, have you had the opportunity to speak to your doctor or a pharmacist about your questions on quitting the bupropion (Wellbutrin) cold turkey and any possible interactions with the clonazepam?

REPLY

@jadillow What do you mean by heart issues- rapid heart beat? This could be caused by Wellbutrin- it can be very stimulating. You should absolutely not quit it cold turkey, that is a dangerous suggestion. In my case, I feel it was sudden discontinuation that caused all of my problems. You should do a slow taper- my taper off of Effexor was around 2 months. Clonazepam is ok as a band-aid but you shouldn't use it regularly. It will reduce your anxiety but regular use will cause a dependence. I would use it sparingly. I have taken it with Wellbutrin and didn't have any interaction, although it makes me very drowsy for a good 24 hours after taking it.

Liked by lioness, Leonard

REPLY

@jadillow– Hello. I presently take Wellbutrin and I love it. I'm sorry that you aren't responding well to it. My PCP added it to Zoloft (125 mgs) because I was very depressed and couldn't snap out of it over several months. Sometimes too much medication is prescribed and it will give you side effects that you don't want. I take 150 mgs and that's enough for me. Any more and I get jittery too. You might just try to lower the dose, but slowly to see if it helps.
You should never stop any mood medication all of a sudden. Cut back about 10% at the beginning. Is this your idea or your PCP's?
I'd love to introduce you to a few people who know about titration.
@jakedduck1; @mmussak; and @elwooodsdad.
You might also want to check out the Connect Heart & Blood Health group, https://connect.mayoclinic.org/group/heart-blood-vessel-conditions, due to your concern about your heart.

Liked by lioness, Leonard, mmussak

REPLY
@merpreb

@jadillow– Hello. I presently take Wellbutrin and I love it. I'm sorry that you aren't responding well to it. My PCP added it to Zoloft (125 mgs) because I was very depressed and couldn't snap out of it over several months. Sometimes too much medication is prescribed and it will give you side effects that you don't want. I take 150 mgs and that's enough for me. Any more and I get jittery too. You might just try to lower the dose, but slowly to see if it helps.
You should never stop any mood medication all of a sudden. Cut back about 10% at the beginning. Is this your idea or your PCP's?
I'd love to introduce you to a few people who know about titration.
@jakedduck1; @mmussak; and @elwooodsdad.
You might also want to check out the Connect Heart & Blood Health group, https://connect.mayoclinic.org/group/heart-blood-vessel-conditions, due to your concern about your heart.

Jump to this post

Thanks. I called the pharmacist and he told me since I was taking 300mg to take one every other day for about a week and then stop. All the heart tests have been done and they seem to think my anxiety is causing the majority of my issues. Terrible 🙁

REPLY
@lisalucier

Hi, @jadillow, that is unfortunate that in the last 6-7 months bupropion (Wellbutrin) does not seem to do anything for you, and you are also having issues that appear to be heart-related. I would feel frustrated in that situation.

You are wise to be wary about the process of tapering off one medication and bringing on another in combination with the one you are tapering off of. I'd like to bring in a few members who have talked about buproprion (Wellbutrin) to get their thoughts on the immediate quitting of this medication, plus the combination of buproprion (Wellbutrin) and clonazepam like @elained @suecreader @merpreb @jbp26 @jeff49 @susan2018 @jakedduck1.

@jadillow, have you had the opportunity to speak to your doctor or a pharmacist about your questions on quitting the bupropion (Wellbutrin) cold turkey and any possible interactions with the clonazepam?

Jump to this post

Yes. The pharmacist told me to take one every other day for a few days and then stop so I’m going to try that.

REPLY
@lisalucier

Hi, @jadillow, that is unfortunate that in the last 6-7 months bupropion (Wellbutrin) does not seem to do anything for you, and you are also having issues that appear to be heart-related. I would feel frustrated in that situation.

You are wise to be wary about the process of tapering off one medication and bringing on another in combination with the one you are tapering off of. I'd like to bring in a few members who have talked about buproprion (Wellbutrin) to get their thoughts on the immediate quitting of this medication, plus the combination of buproprion (Wellbutrin) and clonazepam like @elained @suecreader @merpreb @jbp26 @jeff49 @susan2018 @jakedduck1.

@jadillow, have you had the opportunity to speak to your doctor or a pharmacist about your questions on quitting the bupropion (Wellbutrin) cold turkey and any possible interactions with the clonazepam?

Jump to this post

Although I take Wellbutrin, I don’t have personal experience to share about the issues raised here . I think a direct question to the physician is immediately in order as to why he chose to abruptly withdraw you from it rather than wean you off, the question about Clonazepam as well as things you should be aware of and watch for during this process. Another resource as suggested by Lisa is your pharmacist. Even if you get your meds through a mail order pharmacy, there are pharmacists who can answer questions.

REPLY
@jadillow

Yes. The pharmacist told me to take one every other day for a few days and then stop so I’m going to try that.

Jump to this post

@jadillow– That's way too fast. Please ask your doctor

REPLY
@merpreb

@jadillow– That's way too fast. Please ask your doctor

Jump to this post

The pharmacist told me every other day for a few and the doctor said immediately as the effects of the new meds should cancel out any side effects. I haven’t taken any of the new meds until I feel comfortable with what to do

REPLY
@merpreb

@jadillow– That's way too fast. Please ask your doctor

Jump to this post

@jadillow Definitely ask your Dr .Pharmacist know medication but not any health issues as your Dr does P!ease talk to your Dr .

REPLY
@jadillow

The pharmacist told me every other day for a few and the doctor said immediately as the effects of the new meds should cancel out any side effects. I haven’t taken any of the new meds until I feel comfortable with what to do

Jump to this post

I'm not a doctor, but I think thats completely inaccurate. Wellbutrin is a dopamine/norepinephrin agonist. Clonazepam is a benzo which works on GABA. They are not comparable.

A much safer taper would be something like: alternate 300mg and 150mg every day for 2 weeks, then 150mg every day for 2 weeks, then 150mg / 0 mg alternating.

REPLY
@jbp26

I'm not a doctor, but I think thats completely inaccurate. Wellbutrin is a dopamine/norepinephrin agonist. Clonazepam is a benzo which works on GABA. They are not comparable.

A much safer taper would be something like: alternate 300mg and 150mg every day for 2 weeks, then 150mg every day for 2 weeks, then 150mg / 0 mg alternating.

Jump to this post

So I could take these together ? That is my main concern right now

REPLY
@jadillow

So I could take these together ? That is my main concern right now

Jump to this post

the medscape interactions checker says there are no known interactions. I have taken the two together without issue, except maybe drowsiness. but again I am not a doctor.

REPLY
@jbp26

the medscape interactions checker says there are no known interactions. I have taken the two together without issue, except maybe drowsiness. but again I am not a doctor.

Jump to this post

@jadillow Check with your Dr

REPLY
@jadillow

So I could take these together ? That is my main concern right now

Jump to this post

@jadillow – we aren't doctors or pharmacists. Please check with your doctor.

Liked by lioness

REPLY

I take both. My wellbutrin in the morning and clonazepam as needed

REPLY
Please login or register to post a reply.